Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Can diabetics take TB medicines?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
Question
My father is 67 yrs old and he is a diabetic since 10 years. 3 months ago, he had a mild heart attack. Now that problem is solved but doctors are suspecting TB. So can diabetics can take TB medicines?
Posted Wed, 5 Mar 2014 in Infections
 
 
Answered by Dr. Vidya KR 1 hour later
Brief Answer: Insulin. Detailed Answer: Hi thanks for using HCM. I went through the query and understood your concern. I also appreciate the care you are taking for your father. Your father if diagnosed as suffering from TB then he has to start medications for TB and few adjustment in anti diabetic drugs. Usually for my patients I advice Insulin during the treatment for tuberculosis. Insulin is the best choice of drug. Tight glycemic control is recommended in TB patients. If your father don't want to take insulin injections then drugs like sulfonylureas (eg. glimeperide) need to be adjusted (dose should be increased) with rifampicin and INH can worsen peripheral neuropathy and hence regular followup and vitamin supplement is required. The adjustment is based on sugar levels. So better is to shift to Insulin therapy and to take anti TB drugs. Hope this information helps you. Feel free to ask if any related query and I will be glad to answer them. Wish you and your father a very happy life and good health. Regards
Above answer was peer-reviewed by
 
Follow-up: Can diabetics take TB medicines? 4 hours later
Hello doctor, Thanks for your valuable advice. I have one query, My father's sugar level is: Before food: 85mg/dl, After food: 163mg/dl. Blood urea: 15.5mg/dl. Serum creatinine: 0.80mg/dl. AEC: 248 cells/cmm. Glycosylated haemoglobic(HbA1C): Result:9.5%. Medicines he is taking for diabetes: Humalog Insulin injection mix 25(Morning:28 units, Evening: 8 units) Gluconorm G2(2 Tablets daily). For Heart problem, he is taking: Clopivas AP150(0-1-0). Metalor XR 25(1-0-0). Angispan TR 2.5mg(1-0-1). Lasilactone 50(1/2-0-0). Aztor 40(0-0-1). So my query is if he takes the below mentioned TB medicines, should the insulin units be varied or he can take the same dosage of insulin? Rimactazid 450mg(1-0-0). Pyzina 500mg (0-2-0). Combutal 800(0-0-1). Kindly advice. Thank you.
 
 
Answered by Dr. Vidya KR 21 hours later
Brief Answer: Insulin dose adjustment required. Detailed Answer: Hi Rajanin, Thanks for follow up query. Yes, definitely you need insulin dose adjustment. As your HbA1c is more than 7 and after food blood sugar is 163, which signifies poor control of blood sugar levels in past 3 months. During any infection insulin requirements slightly increases. So need to adjust insulin. Need not to worry adjustment in insulin and treatment for infection will definitely helps in sugar control . I usually adjust insulin dose based on FBS, PPBS and before lunch blood sugar levels. Hope this information helps you. Feel free to ask further related query. Wish you a good health. Regards
Above answer was peer-reviewed by
 
Follow-up: Can diabetics take TB medicines? 2 hours later
Hello Doctor, Thanks for the advice. Can you please tell me what should be the dose of insulin that is most suited if he takes the medicines I mentioned in my last message. If there is need for any test to be done, Kindly let me know. I will get the test done and will let you know the result. Kindly advice. Thank you.
 
 
Answered by Dr. Vidya KR 22 hours later
Brief Answer: FBS, PPBS and before lunch blood sugar levels Detailed Answer: Hi, Thanks for follow up query. I usually adjust Insulin dose based on blood sugar levels. Get FBS, PPBS and before lunch blood sugar levels. Depending on these values i can adjust insulin dose. Get back to me with these test values. Hope this helps you.feel free to ask further related query. regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,  
Treatment/Therapy
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor